Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 61, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 2005, 6:34 PM MDT for Prowers County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 6:34 PM MDT (00:34 UTC)
- Expired
- Jun 12, 2005, 7:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 167 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:42 PM MDT | HAIL 0.75 | 17 S Lamar, CO | 3/4 INCH DIAMETER HAIL FELL FROM APPROXIMATLY 642 PM TO 650 PM MDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 130034 SVRPUB COC099-130200- /O.NEW.KPUB.SV.W.0061.050613T0034Z-050613T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 634 PM MDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PROWERS COUNTY IN SOUTHEAST COLORADO * UNTIL 800 PM MDT. * AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 15 MILES SOUTH OF LAMAR...AND WAS MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN PROWERS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES. LAT...LON 3799 10269 3765 10270 3765 10205 3797 10205 $$
5 follow-up statements
000 WWUS55 KPUB 130043 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 643 PM MDT SUN JUN 12 2005 COC099-130200- /O.CON.KPUB.SV.W.0061.000000T0000Z-050613T0200Z/ PROWERS CO- 643 PM MDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN PROWERS COUNTY UNTIL 800 PM MDT... AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER WEST CENTRAL PROWERS COUNTY...OR ABOUT 16 MILES SOUTH OF LAMAR... MOVING SOUTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN PROWERS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES. LAT...LON 3799 10269 3765 10270 3765 10205 3797 10205 $$
000 WWUS55 KPUB 130059 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 659 PM MDT SUN JUN 12 2005 COC099-130200- /O.CON.KPUB.SV.W.0061.000000T0000Z-050613T0200Z/ PROWERS CO- 659 PM MDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN PROWERS COUNTY UNTIL 800 PM MDT... AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED OVER CENTRAL PROWERS COUNTY...OR ABOUT 18 MILES SOUTHEAST OF LAMAR...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN PROWERS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3799 10269 3765 10270 3765 10205 3797 10205 $$
000 WWUS55 KPUB 130110 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 710 PM MDT SUN JUN 12 2005 COC099-130200- /O.CON.KPUB.SV.W.0061.000000T0000Z-050613T0200Z/ PROWERS CO- 710 PM MDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN PROWERS COUNTY UNTIL 800 PM MDT... AT 709 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED OVER SOUTH CENTRAL PROWERS COUNTY...OR ABOUT 25 MILES SOUTHEAST OF LAMAR... MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN PROWERS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3799 10269 3765 10270 3765 10205 3797 10205 $$
000 WWUS55 KPUB 130118 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 718 PM MDT SUN JUN 12 2005 COC099-130200- /O.CON.KPUB.SV.W.0061.000000T0000Z-050613T0200Z/ PROWERS CO- 718 PM MDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN PROWERS COUNTY UNTIL 800 PM MDT... AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED OVER SOUTH CENTRAL PROWERS COUNTY...OR ABOUT 27 MILES SOUTHEAST OF LAMAR...MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN PROWERS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3799 10269 3765 10270 3765 10205 3797 10205 $$
000 WWUS55 KPUB 130130 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 730 PM MDT SUN JUN 12 2005 COC099-130140- /O.CAN.KPUB.SV.W.0061.000000T0000Z-050613T0200Z/ PROWERS CO- 730 PM MDT SUN JUN 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PROWERS COUNTY HAS BEEN CANCELED... AT 730 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY IN THIS AREA. LAT...LON 3799 10269 3765 10270 3765 10205 3797 10205 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:49 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 12, 2:49 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT MON JUN 12 2005 .SHORT TERM... (TONIGHT AND MONDAY) BRIEF DISCUSSION...BUSY WITH SEVERE WX. UPPER TROUGH MOVING ACROSS COLORADO TODAY...WITH UPPER LOW CLOSING OFF OVER WRN NEBRASKA BY MONDAY MORNING. STILL A THREAT OF SOME SEVERE TSRA OVER THE FAR ERN PLAINS...WITH AXIS OF BEST CAPE ALONG A KSPD/KLAA/KITR LINE. FARTHER WEST...ISOLATED TSRA OVER THE MTS AS COLD POOL ALOFT ROTATES ACROSS. MOST ACTIVITY SHOULD DISSIPATE OR MOVE EAST OF THE AREA BY 06Z...WITH PERHAPS SOME LINGERING -SHRA/-SHSN OVER THE CENTRAL MOUNTAINS. MONDAY LOOKS DRY AND SEASONAL...WITH SUBSIDENCE BEHIND CENTRAL PLAINS UPPER LOW LIMITING THE POTENTIAL FOR ANY CONVECTION. MADE VERY FEW CHANGES TO GRIDS. --ETP .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MAIN CONCERNS REMAIN PRECIPITATION CHANCES FOR MID WEEK AND TEMPERATURES THROUGH THE PERIOD. MON NIGHT-TUES...BRISK NORTHWEST FLOW ALOFT MON NIGHT WEAKENS ACROSS THE REGION TUE...AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE DESERT SW AND ACROSS THE ROCKIES TUES...AS NORTHERN HIGH PLAINS UPPER LOW CONTINUES TO MEANDER EAST ACROSS THE UPPER MIDWEST. WITH DRIER AIR AND SUBSIDENCE MOVING ACROSS THE REGION BEHIND UPPER LOW...WILL SEE GOOD RADIATIONAL COOLING AND HAVE GONE ON THE COOLER SIDE OF GUIDANCE FOR LOWS MON NIGHT. H7 TEMPS WARM TO BETWEEN +10C AND +14C WARMEST ACROSS WESTERN COLORADO UNDER BUILDING RIDGE...AND WILL SEE NICE REBOUND WITH HIGHS AROUND SEASONAL AVERAGES. LATEST RUNS OF NAM INDICATING A WEAK IMPULSE MOVING OUT OF NEW MEXICO AND ACROSS STATE TUE AFTERNOON AND EVENING...AND IS PRINTING OUT SOME QPF ATTM. CURRENT GFS KEEPING THINGS DRY ATTM...AND SINCE WILL KEEP FORECAST THE SAME TO AVOID ANY FLIP FLOPS. WED-THU...RIDGE ESTABLISHES ITSELF OVER THE AREA WITH TEMPERATURES WARMING TO AT OR SLIGHTLY ABOVE SEASONAL AVERAGES. MODELS STILL INDICATING SOME SUBTROPICAL MOISTURE ENTERING THE AREA. NAM ALSO INDICATING SOME MODEST CAPE ACROSS THE EASTERN PLAINS...THOUGH BULK SHEARS LESS THAN 20KTS UNDER THE RIDGE...WITH CURRENT FORECAST STILL LOOKING GOOD WITH ISOLATED AFTERNOON AND EVENING POPS. FRI-SUN...PAC NW SYSTEM PROGGED TO SLOWLY DIG ACROSS THE WEST COAST KEEPING THE AREA IN WARM SW FLOW ALOFT. MOVEMENT OF PAC NW SYSTEM LOOKS TO SHIFT UPPER RIDGE AXIS AND MOISTURE EAST OF THE AREA...AND WILL KEEP CURRENT WARM AND DRY FORECAST IN PLACE. HYDROLOGY...WITH H7 TEMPS PROGGED BETWEEN +12C AND +18C THIS WEEKEND...LOOKS LIKE WE WILL SEE GOOD SNOW MELT OF THE REST OF THE HIGH MT SNOW PACK...WITH SECONDARY HIGH FLOWS ACROSS AREA STREAMS AND RIVERS LATE THIS WEEK AND THROUGH NEXT WEEKEND. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 12, 6:45 AM MDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT SUN JUN 12 2005 COZ058>089-093>099-131300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 520 AM MDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND INTO THE EVENING ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS MAINLY AFTER NOON. THE AREAS MOST SUSCEPTIBLE TO SEVERE STORMS WILL BE KIOWA...BENT...PROWERS AND BACA COUNTIES...WHERE HAIL AROUND 1 INCH IN DIAMETER WILL BE POSSIBLE. THE MAIN THREATS FROM STORMS ACROSS THE AREA TODAY WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN AND HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND HAIL UNDER 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE MAINLY BETWEEN NOON AND 8 PM OVER THE SOUTHEAST COLORADO PLAINS.
In the hours before
Local storm report, Jun 12, 2:15 PM MDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
215 PM MDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 6 N LAMAR 38.17N 102.62W
06/12/2005 1.00 INCH PROWERS CO TRAINED SPOTTER
0210 PM HAIL 6 N LAMAR 38.17N 102.62W
06/12/2005 1.00 INCH PROWERS CO TRAINED SPOTTER
&&Local storm report, Jun 12, 2:53 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 5 SSW BLACK FOREST 38.98N 104.69W
06/12/2005 0.75 INCH EL PASO CO TRAINED SPOTTER
COCORAHS REPORT
0203 PM HAIL 4 NNW LAMAR 38.13N 102.65W
06/12/2005 1.00 INCH PROWERS CO TRAINED SPOTTER
COCORAHS REPORT
&&
RMGLocal storm report, Jun 12, 3:05 PM MDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 13 N SPRINGFIELD 37.59N 102.62W
06/12/2005 1.25 INCH BACA CO TRAINED SPOTTER
&&
RMGSpecial weather statement, Jun 12, 5:48 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 548 PM MDT SUN JUN 12 2005 COZ095>096-130100- KIOWA-- 548 PM MDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 466 FOR THE FOLLOWING AREA... IN COLORADO THIS CANCELS 1 COUNTY IN SOUTHEAST COLORADO KIOWA... THIS INCLUDES THE CITY OF...EADS.
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.